A note on ‘N-fixed point theorems for nonlinear contractions in partially ordered metric spaces’
© Karapınar et al.; licensee Springer. 2013
Received: 23 August 2013
Accepted: 29 October 2013
Published: 22 November 2013
In this note we prove that a kind of mappings depending on k arguments introduced in (Paknazar et al. in Fixed Point Theory Appl. 2013:111, 2013) only depend on their first argument. Therefore, results in that paper reduce to the unidimensional case. We also include some commentaries about the different notions of multidimensional fixed point.
MSC:46T99, 47H10, 47H09, 54H25.
Keywordspartially ordered set fixed point contractive mapping mixed monotone property
Recently, Paknazar et al.  introduced the concept of new g-monotone property for a mapping as follows.
Definition 1 (Paknazar et al. , Definition 2.2)
We prove that there is not a wide range of mappings verifying this condition.
Therefore, F only depends on its first variable and all results in  can be reduced to the unidimensional case.
which means that .
that is, f is a g-non-decreasing mapping. The unicity of f is obvious. □
The main result in Paknazar et al.  is the following theorem.
Theorem 3 (Paknazar et al. , Theorem 2.5)
for and ,
for each ,
F is continuous, or
- (b)X has the following property:
Then there exist such that
If a non-decreasing sequence , then for all n;
If a non-increasing sequence , then for all n.
That is, F and g have a k-coincidence point.
Firstly, notice that if φ is continuous and for all , then , so the condition in (i) can be avoided. But mainly, we claim that this theorem is an immediate consequence of the following unidimensional result (a two-dimensional version of the following result can be found in , a multidimensional version is in ), which can be seen as a natural extension of Ran and Reurings’ theorem  and Nieto and Rodríguez-López’s theorem .
Also assume that T is continuous or is regular (that is, it verifies condition (b) of the previous theorem). If there exists a point such that , then T and g have a coincidence point, that is, a point such that .
When f is continuous, then f is continuous; since F and g commute, then f and g commute; since , then ; and similarly ; furthermore, the contractivity condition is similarly proved. Classical techniques assure that f and g have a coincidence point, that is, there is such that . Therefore is a k-coincidence point between F and g, that is, .
some authors have paid attention to the multidimensional case. A first attempt to generalize this notion was given by Berzig and Samet in . We have to distinguish between two kinds of definitions.
In some cases, one or more arguments do not have to appear in all equations. For instance, the following notion was given in  (and was also mentioned in Paknazar et al., Definition 1.12, although it was not used in that paper):This definition can be interpreted as an extension of the second equation of Berinde and Borcut’s notion, that is, . This case yields the equations systems in which some arguments do not appear. Besides Berinde and Borcut’s second equation in the tripled case, if , the corresponding system is
This could be a difficulty in proving some results and, furthermore, this case is not possible when a researcher is interested in a system whose equations involve, at the same time, all variables.
In other cases, the arguments are permuted. For instance, the notion of k-fixed point introduced in Paknazar et al. (Definition 2.1) is as follows:(2)(for simplicity, we do not consider the coincidence case involving a mapping g). This notion generalizes Karapınar and Luong’s quadrupled concept, that is,However, we remark that the equation system (2) is not suitable to work with the classical mixed monotone property when k is odd. For instance, if and F is monotone non-decreasing in its odd arguments and monotone non-increasing in its even arguments, then the equationsand
do not let us to show the existence of fixed points using the classical mixed monotone property. Berinde and Borcut realized that this definition is not convenient, so they had to consider the equation . System (2) only works when k is even. Obviously, Paknazar et al. succeeded in proving their main results in  because, as we have showed before, the new g-mixed monotone property is very restrictive.
Finally, we comment that a more convenient notion of k-fixed point was given by Roldán et al. in . This definition has three advantages: (1) it describes how the arguments can be reordered or permuted, (2) it works with the classical mixed monotone property, and (3) it extends Guo and Lakshmikantham’s coupled case, Berinde’s tripled case, Karapınar and Luong’s quadrupled case and Berzig and Samet’s multidimensional case. As we can easily see, the main result in  (that the reader can find in [, Theorem 1.13] as a literature) is weaker than the main result of Roldán et al. . For more publications in this direction, see, e.g., [10, 13–17]. We also notice that Roldán et al.  proved that some multidimensional fixed point results can be reduced to the unidimensional case.
The first author was supported by the Research Center, College of Science, King Saud University. The last three authors were supported by Junta the Andalucía through Projects FQM-268, FQM-235 and FQM-178 of the Andalusian CICYE.
- Paknazar M, Eshaghi Gordji M, de la Sen M, Vaezpour SM: N -Fixed point theorems for nonlinear contractions in partially ordered metric spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 111Google Scholar
- Choudhury BS, Kundu A: A coupled coincidence point result in partially ordered metric spaces for compatible mappings. Nonlinear Anal. 2010, 73: 2524–2531. 10.1016/j.na.2010.06.025MathSciNetView ArticleGoogle Scholar
- Wang S: Coincidence point theorems for G -isotone mappings in partially ordered metric spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 96Google Scholar
- Ran ACM, Reurings MCB: A fixed point theorem in partially ordered sets and some applications to matrix equations. Proc. Am. Math. Soc. 2004, 132: 1435–1443. 10.1090/S0002-9939-03-07220-4MathSciNetView ArticleGoogle Scholar
- Nieto JJ, Rodríguez-López R: Contractive mapping theorem in partially ordered sets and applications to ordinary differential equations. Order 2005, 22: 223–239. 10.1007/s11083-005-9018-5MathSciNetView ArticleGoogle Scholar
- Guo D, Lakshmikantham V: Coupled fixed points of nonlinear operators with applications. Nonlinear Anal. 1987, 11: 623–632. 10.1016/0362-546X(87)90077-0MathSciNetView ArticleGoogle Scholar
- Berinde V, Borcut M: Tripled fixed point theorems for contractive type mappings in partially ordered metric spaces. Nonlinear Anal. 2011, 74: 4889–4897. 10.1016/j.na.2011.03.032MathSciNetView ArticleGoogle Scholar
- Karapınar E: Quadruple fixed point theorems for weak ϕ -contractions. ISRN Math. Anal. 2011., 2011: Article ID 989423Google Scholar
- Karapınar E, Luong NV: Quadruple fixed point theorems for nonlinear contractions. Comput. Math. Appl. 2012, 64: 1839–1848. 10.1016/j.camwa.2012.02.061MathSciNetView ArticleGoogle Scholar
- Berzig M, Samet M: An extension of coupled fixed point’s concept in higher dimension and applications. Comput. Math. Appl. 2012, 63: 1319–1334. 10.1016/j.camwa.2012.01.018MathSciNetView ArticleGoogle Scholar
- Eshaghi Gordji, M, Ramezani, M: N-Fixed point theorems in partially ordered metric spaces. PreprintGoogle Scholar
- Roldán A, Martínez-Moreno J, Roldán C: Multidimensional fixed point theorems in partially ordered complete metric spaces. J. Math. Anal. Appl. 2012, 396(2):536–545. 10.1016/j.jmaa.2012.06.049MathSciNetView ArticleGoogle Scholar
- Roldán A, Martínez-Moreno J, Roldán C, Karapınar E:Multidimensional fixed point theorems in partially ordered complete partial metric spaces under-contractivity conditions. Abstr. Appl. Anal. 2013., 2013: Article ID 634371Google Scholar
- Karapınar E, Roldán A, Martínez-Moreno J, Roldán C: Meir-Keeler type multidimensional fixed point theorems in partially ordered metric spaces. Abstr. Appl. Anal. 2013., 2013: Article ID 406026Google Scholar
- Aydi H, Karapınar E, Mustafa Z: Some tripled coincidence point theorems for almost generalized contractions in ordered metric spaces. Tamkang J. Math. 2013, 44(3):233–251.MathSciNetGoogle Scholar
- Karapınar E, Shatanawi W, Mustafa Z: Quadruple fixed point theorems under nonlinear contractive conditions in partially ordered metric spaces. J. Appl. Math. 2012., 2012: Article ID 951912Google Scholar
- Mustafa Z, Aydi H, Karapınar E: Mixed g -monotone property and quadruple fixed point theorems in partially ordered metric spaces. Fixed Point Theory Appl. 2012., 2012: Article ID 71Google Scholar
- Roldán, A, Martínez-Moreno, J, Roldán, C, Karapınar, E: Some remarks on multidimensional fixed point theorems. Fixed Point Theory (in press)Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.